Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 35, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 16, 2013, 10:12 PM EDT for Greene County, Monroe County, Owen County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2013, 10:12 PM EDT (02:12 UTC)
- Expired
- Apr 16, 2013, 11:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Greene County, IN, Monroe County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS53 KIND 170212
SVRIND
INC055-105-119-170300-
/O.NEW.KIND.SV.W.0035.130417T0212Z-130417T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1012 PM EDT TUE APR 16 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
SOUTH CENTRAL OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 1100 PM EDT
* AT 1009 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BLOOMFIELD...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SOLSBERRY...ELLETTSVILLE...WHITEHALL...HARRODSBURG...
INDIANA UNIVERSITY...SMITHVILLE...FAIRFAX STATE RECREATION AREA AND
MONROE RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3916 8701 3927 8645 3899 8639 3899 8668
3897 8668 3896 8693
TIME...MOT...LOC 0211Z 262DEG 22KT 3906 8686
HAIL...1.00IN
WIND...<50MPH
$$
TDUD3 follow-up statements
211
WWUS53 KIND 170223
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1023 PM EDT TUE APR 16 2013
INC055-105-119-170300-
/O.CON.KIND.SV.W.0035.000000T0000Z-130417T0300Z/
OWEN IN-MONROE IN-GREENE IN-
1023 PM EDT TUE APR 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
GREENE...MONROE AND SOUTH CENTRAL OWEN COUNTIES UNTIL 1100 PM EDT...
AT 1019 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
BLOOMFIELD...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...ELLETTSVILLE...WHITEHALL...HARRODSBURG...INDIANA
UNIVERSITY...SMITHVILLE...FAIRFAX STATE RECREATION AREA AND MONROE
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3897 8687 3917 8694 3927 8645 3899 8639
3899 8668 3897 8668
TIME...MOT...LOC 0224Z 262DEG 22KT 3907 8676
HAIL...1.00IN
WIND...<50MPH
$$
TDUD692
WWUS53 KIND 170238
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1038 PM EDT TUE APR 16 2013
INC055-105-119-170300-
/O.CON.KIND.SV.W.0035.000000T0000Z-130417T0300Z/
OWEN IN-MONROE IN-GREENE IN-
1038 PM EDT TUE APR 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GREENE...MONROE AND SOUTHEASTERN OWEN COUNTIES UNTIL 1100 PM EDT...
AT 1033 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF BLOOMINGTON...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...WHITEHALL...HARRODSBURG...INDIANA UNIVERSITY...
SMITHVILLE...FAIRFAX STATE RECREATION AREA AND MONROE RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3899 8640 3899 8668 3902 8676 3919 8678
3927 8645 3926 8645 3899 8639
TIME...MOT...LOC 0238Z 262DEG 23KT 3908 8660
HAIL...1.00IN
WIND...<50MPH
$$
TDUD841
WWUS53 KIND 170252
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1052 PM EDT TUE APR 16 2013
INC055-105-119-170302-
/O.EXP.KIND.SV.W.0035.000000T0000Z-130417T0300Z/
OWEN IN-MONROE IN-GREENE IN-
1052 PM EDT TUE APR 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE...MONROE
AND SOUTHEASTERN OWEN COUNTIES WILL EXPIRE AT 1100 PM EDT/1000 PM
CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3899 8640 3899 8668 3902 8676 3919 8678
3927 8645 3926 8645 3899 8639
TIME...MOT...LOC 0252Z 262DEG 23KT 3909 8649
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 10:05 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 16, 10:05 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1005 PM EDT TUE APR 16 2013 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 232 PM EDT TUE APR 16 2013 A FRONTAL SYSTEM LOCATED NEAR THE OHIO RIVER IS EXPECTED TO MOVE NORTH ACROSS THE FORECAST AREA WEDNESDAY NIGHT. STRONG LOW PRESSURE IS EXPECTED TO MOVE THROUGH THE GREAT LAKES THURSDAY NIGHT AND FRIDAY...BRINGING A COLD FRONT THROUGH THE AREA. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK. ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA BY NEXT TUESDAY. && .NEAR TERM /OVERNIGHT/... ISSUED AT 1005 PM EDT TUE APR 16 2013 FRONTAL BOUNDARY HAS SHIFTED TO JUST SOUTH OF THE OHIO RIVER AS OF 02Z. DESPITE THAT...SCATTERED CONVECTION CONTINUES TO DEVELOP AND MOVE ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA...AND ADDITIONAL STORMS HAVE DEVELOPED INTO THE NORTHERN WABASH VALLEY. TEMPS AS OF 02Z HAD FALLEN INTO THE UPPER 40S AND LOWER/MID 50S NORTH OF THE BOUNDARY. MESOANALYSIS INDICATING INSTABILITY GRADIENT REMAINS NORTH OF THE BOUNDARY AND DRAPED OVER FAR SOUTHERN COUNTIES...LIKELY CONTRIBUTING TO THE PERSISTENCE OF STORMS. LOW LEVEL JET REMAINS ACROSS THE REGION AND INCREASING WARM ADVECTION AND ISENTROPIC UPGLIDE LIKELY CONTRIBUTING TO THE NOTED INCREASE IN CONVECTION OVER THE LAST TWO HOURS. PRESENCE OF THE DEEPER LIFT AND WARM ADVECTION SHOULD ENABLE CONVECTION TO PERSIST FOR THE NEXT SEVERAL HOURS AS THE FRONT BECOMES STATIONARY JUST SOUTH OF THE OHIO RIVER. WILL MAINTAIN SCATTERED THUNDERSTORMS ALL NIGHT WITH A DECREASE IN COVERAGE ANTICIPATED TOWARDS DAYBREAK AS THE AXIS OF LIFT SHIFTS NORTH AND LOW LEVEL FORCING WEAKENS IN RESPONSE TO SUBTLE RIDGING ALOFT. STORMS OVER FAR SOUTHERN COUNTIES IN CLOSEST PROXIMITY TO THE BOUNDARY MAY CONTINUE TO POSE A RISK FOR HAIL WITH ELEVATED CORES FOR THE NEXT COUPLE HOURS...OTHERWISE STORMS WILL REMAIN BELOW SEVERE LEVELS. TEMPS ARE CURRENTLY AT THEIR MINS FOR THE NIGHT...EXPECT TEMPS TO REMAIN STEADY OR SLOWLY RISE OVERNIGHT. ZONE AND GRID UPDATES OUT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 232 PM EDT TUE APR 16 2013 MODEL DATA SUGGEST FRONT WILL PRETTY MUCH HOLD ITS POSITION NEAR THE OHIO RIVER INTO WEDNESDAY NIGHT. A DEVELOPING STRONG LOW LEVEL JET AHEAD OF APPROACHING PLAINS SYSTEM SHOULD SERVE TO PUSH THIS FRONT BACK TO THE NORTH WEDNESDAY NIGHT. WILL CONTINUE WITH CHANCE POPS FOR WEDNESDAY...AND GO WITH LIKELY POPS OVER MOST OF THE AREA...EXCEPT FOR THE SOUTHEAST...WEDNESDAY NIGHT AS THERE SHOULD BE GOOD FORCING ALONG THE JET. SHOULD BE IN THE WARN SECTOR THURSDAY. OTHER THAT INSTABILITY...DON/T SEE ANY REAL FOCUS FOR CONVECTION AT THAT TIME...OTHER THAN POSSIBLY SOME RESIDUAL BOUNDARIES FROM THE WEDNESDAY NIGHT ACTIVITY. WILL KEEP POPS IN THE CHANCE CATEGORY AT THAT TIME. COLD FRONT EXPECTED TO MOVE THROUGH THE AREA LATE THURSDAY NIGHT/EARLY FRIDAY MORNING. FORCING ALONG THE FRONT LOOKS STRONG...ALONG WITH STRONG DEEP LAYER SHEAR...ALTHOUGH THE LAPSE RATES LOOK RATHER POOR AT THIS POINT. NEVERTHELESS...HIGH WINDS ARE POSSIBLE GIVEN THE EXPECTED WIND FIELDS/LIFT. WILL GO WITH HIGH POPS THURSDAY NIGHT. WILL KEEP SOME POPS GOING FOR FRIDAY AS WELL TO COVER ANY LINGERING ACTIVITY IN THE WAKE OF FRONT. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR WEDNESDAY AND THURSDAY MAY STILL BE A LITTLE WARM...ESPECIALLY IN THE SOUTH. WILL NUDGE THE GUIDANCE DOWN A LITTLE IN THOSE AREAS. LOWS DON/T LOOK TOO BAD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 232 PM EDT TUE APR 16 2013 ECMWF AND GFS DEPICT THE DEPARTURE OF A STRONG COLD FRONT ON FRIDAY AS ANOTHER AREA OF COLD HIGH PRESSURE BUILDS INTO THE OHIO VALLEY FROM THE NORTHWEST. THIS WILL KEEP DRY BUT COOL CONDITIONS ACROSS CENTRAL INDIANA...WITH BELOW NORMAL TEMPERATURES. LOWS ON SATURDAY MORNING BODE WATCHING AS FROST POTENTIAL MAY EXIST...HOWEVER PRESSURE GRADIENT AT THAT TIME STILL SUGGESTS THAT WINDS BE STRONG ENOUGH TO PREVENT FROST FORMATION. WILL WATCH CLOSELY. AS HIGH PRESSURE SHIFTS EAST OF INDIANA THROUGH THE WEEKEND AND INTO THE NEXT WORKWEEK...RETURN SOUTHERLY FLOW AROUND THE HIGH SHOULD RESULT IN SLIGHTLY WARMER TEMPERATURES EACH DAY. THE NEXT BEST CHANCE FOR PRECIP APPEARS ON TUESDAY AS A STRONG COLD FRONT ONCE AGAIN PUSHES THROUGH THE STATE. && .AVIATION /DISCUSSION FOR THE 16/0000Z TAF ISSUANCE/... ISSUED AT 749 PM EDT TUE APR 16 2013 A FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS CENTRAL INDIANA THROUGH DURATION OF TAF PERIOD...RESULTING IN PERIODS OF SHOWERS AND THUNDERSTORMS. WIDESPREAD MVFR CONDITIONS WILL BE THE PREVAILING FLIGHT CATEGORY WITH BRIEF DETERIORATION TO IFR CATEGORY DURING HEAVIEST SHOWERS AND STORMS AND FOG FORMATION. SATURATED LOWER LEVELS WILL MAKE VFR CONDITIONS UNATTAINABLE FOR MAJORITY OF TAF PERIOD. NORTHEAST WINDS WILL GRADUALLY VEER TO THE EAST LATE TONIGHT WITH SUSTAINED SPEEDS OF 5 TO 10 KTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...RYAN SHORT TERM...JAS LONG TERM....PUMA AVIATION...TDUD
Hazardous weather outlook, Apr 16, 3:43 AM EDT, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 AM EDT TUE APR 16 2013 INZ021-028>031-035>049-051>057-060-061-170745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE- 343 AM EDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS. HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...SMALL HAIL...GUSTY WINDS. TIMING: MAINLY THIS MORNING AND AFTERNOON. DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE AREA THROUGH AT LEAST MID WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE IN THE FORECAST THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY THROUGH THURSDAY NIGHT WITH DAMAGING WINDS...HEAVY RAIN...LIGHTNING AND LARGE HAIL AS THE MAIN THREATS. DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE REGION THROUGH THE MIDDLE OF THE WEEK. A POTENTIALLY STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE INTO THE GREAT LAKES AROUND THURSDAY NIGHT...WHICH SHOULD HELP PUSH THE FRONT EAST OF THE AREA BY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ062>065-067>072-170745- MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE- JACKSON-JENNINGS- 343 AM EDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS...POSSIBLY SEVERE. HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING AND HEAVY RAINFALL. TIMING: MAINLY THIS AFTERNOON. DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE AREA THROUGH AT LEAST MID WEEK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE IN THE FORECAST THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY THROUGH THURSDAY NIGHT WITH DAMAGING WINDS...HEAVY RAIN...LIGHTNING AND LARGE HAIL AS THE MAIN THREATS. DISCUSSION: A FRONTAL SYSTEM WILL LINGER ACROSS THE REGION THROUGH THE MIDDLE OF THE WEEK. A POTENTIALLY STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE INTO THE GREAT LAKES AROUND THURSDAY NIGHT...WHICH SHOULD HELP PUSH THE FRONT EAST OF THE AREA BY FRIDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA BY NEXT WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND AGAIN ON THURSDAY AND THURSDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Special weather statement, Apr 16, 7:32 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
732 PM EDT TUE APR 16 2013
INZ068-170015-
DAVIESS-
732 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DAVIESS COUNTY UNTIL 815
PM EDT...
AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF PETERSBURG...MOVING EAST AT
20 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WASHINGTON...
GLENDALE FISHERY...
MONTGOMERY...
CANNELBURG...
ALFORDSVILLE...
WEST BOGGS LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3851 8699 3850 8706 3853 8710 3851 8715
3854 8718 3853 8723 3854 8724 3865 8725
3866 8724 3866 8726 3876 8692 3853 8692
3850 8692 3848 8694
TIME...MOT...LOC 2332Z 257DEG 19KT 3856 8723
RYANLocal storm report, Apr 16, 7:52 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 5 NNW SEYMOUR 39.03N 85.92W
04/16/2013 E0.75 INCH JACKSON IN TRAINED SPOTTER
&&
BHHLocal storm report, Apr 16, 7:59 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
759 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 4 S WASHINGTON 38.60N 87.17W
04/16/2013 E0.70 INCH DAVIESS IN TRAINED SPOTTER
RELAYED BY EMERGENCY MANAGER... LOCATION IS INTERSTATE
69 NEAR MILE MARKER 57
&&
BHHSpecial weather statement, Apr 16, 8:04 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
804 PM EDT TUE APR 16 2013
INZ069-070-170030-
LAWRENCE-MARTIN-
804 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN LAWRENCE AND MARTIN
COUNTIES UNTIL 830 PM EDT...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHOALS...OR 24 MILES NORTHEAST OF
PETERSBURG...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SHOALS...
LACY...
ROLAND...
INDIAN SPRINGS...
HURON...
WILLIAMS...
MITCHELL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3876 8692 3886 8652 3869 8643 3868 8644
3868 8667 3866 8668 3855 8668 3850 8693
TIME...MOT...LOC 0004Z 251DEG 36KT 3865 8687
RYANLocal storm report, Apr 16, 8:39 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL SHOALS 38.67N 86.79W
04/16/2013 E0.50 INCH MARTIN IN TRAINED SPOTTER
&&
BHHSpecial weather statement, Apr 16, 9:44 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EDT TUE APR 16 2013
INZ067-170230-
KNOX-
944 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN KNOX COUNTY UNTIL 1030
PM EDT...
AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ST. FRANCISVILLE...OR 7 MILES SOUTH OF
LAWRENCEVILLE...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
VINCENNES...
VINCENNES UNIVERSITY...
BRUCEVILLE...
MONROE CITY...
WHEATLAND...
BICKNELL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3862 8762 3864 8763 3867 8759 3868 8754
3869 8753 3876 8750 3880 8724 3877 8726
3875 8725 3869 8728 3866 8726 3857 8724
3856 8765
TIME...MOT...LOC 0144Z 265DEG 28KT 3863 8767
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:04 PM EDT | Special Weather Statement | IND | Martin | 26 min |
| Apr 16, 9:44 PM EDT | Special Weather Statement | IND | Knox | 46 min |
| Apr 16, 10:01 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 44 min |
| Apr 16, 10:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen | 48 min |
| Apr 16, 11:14 PM EDT | Special Weather Statement | IND | Vigo | 31 min |
| Apr 17, 1:18 AM EDT | Special Weather Statement | IND | Sullivan | 57 min |
| Apr 17, 1:55 AM EDT | Severe Thunderstorm Warning | IND | Sullivan | 35 min |
| Apr 17, 2:07 AM EDT | Severe Thunderstorm Warning | IND | Morgan | 38 min |
| Apr 17, 2:30 AM EDT | Severe Thunderstorm Warning | IND | Greene, Sullivan | 60 min |
| Apr 17, 3:31 AM EDT | Special Weather Statement | IND | Greene | 44 min |
| Apr 17, 3:41 AM EDT | Areal Flood Advisory | IND | Greene, Sullivan | 3 hr |
| Apr 17, 3:57 AM EDT | Severe Thunderstorm Warning | IND | Greene | 63 min |
| Apr 17, 8:54 AM EDT | Areal Flood Advisory | IND | Bartholomew, Boone, Brown, Clay, Clinton, Decatur and 26 more | 12 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Hamilton, Marion | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Morgan, Owen | 6 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Morgan, Owen | 6 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Greene, Owen | 11 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 14 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 13 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Gibson, Knox | 16 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Knox | 27 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 25 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 23 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Lawrence, Martin | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 12 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Delaware, Randolph | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Tippecanoe | 3 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Carroll, Howard, Tippecanoe | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Clay, Greene | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Montgomery, Parke | 23 hr |
| Apr 17, 3:34 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 40 hr |
| Apr 17, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Monroe | 51 min |
| Apr 17, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Morgan | 46 min |
| Apr 17, 5:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Morgan, Shelby | 38 min |
| Apr 17, 6:28 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Madison, Marion, Shelby | 47 min |
| Apr 17, 7:21 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Parke, Putnam | 39 min |
| Apr 17, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 41 min |
| Apr 17, 7:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.